What is the best oral anti-androgen?


#1

I have been using aldactone for a few months now. While some of the results are nice (clear skin) the side effects are really getting to me. I am quite thirsty, and when I work out I am tired quickly. I used to be in good shape but with this medication I can only work out for a fraction of the time that I used to.

What other anti-androgens would you presicribe to use that effectively work. I need something. Thank you.
Camiylle


#2

The side effects you note might only be temporary. Have a look at the information leaflet in with your prescription - does that mention those side effects and say what you should do?

You might have to wait as long as six months until your body adjusts to the drugs you’re taking.

If you think the side effects are anything but just ‘niggly’ or if you’re worried about them at all, you really should go back to your doctor.


#3

Camilye, I used to take spironolactone and had the same thirstiness. It’s a powerful diuretic, so if you’re exercising, it’s very important to get lots of fluids.

Those kinds of drugs can make you feel really weird the first few months, so your body may still be adjusting. However, you should discuss your symptoms with your doctor, who may decide to revise the dosage.

[ September 15, 2002, 04:14 AM: Message edited by: Andrea ]


#4

Thanks for answering me. I have checked with my doctor. He suggested some blood tests to see it is affecting my electroyltes. He also said to get off the pills for a couple of weeks to see if there is any change. So I will have to wait and see.
Camiylle


#5

No problem! FYI, I moved this thread to the Prescription Oral Medication forum, where it is still open. I’ve closed it here.